Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Experiencing tingling in arms. Falling asleep. Diagnosed with Lyme's disease. What to do?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I am 62 yr. old female, 135 lbs, non-smoker, active, low blood pressure. Have been experiencing tingling in both arms/ they are falling asleep, since yesterday. Nothing has changed, happened i.e. no fall/injury. Living on Nantucket Is....tick bite? Have summered on Nantucket 38 years and never diagnosed with Lymes disease...must have strong immune system.
Posted Thu, 15 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. Nsah Bernard 3 hours later

thanks for posting on XXXXXXX

If symptoms started shortly after initiation of wellbutrin and lexapro then it is possible that you might be experiencing a side effect of either or combination of both medications (known drug interactions between the two agents). Either increases toxicity of the other. I suggest you take with caution or you seek your doctor's opinion. Besides those two causes, I do not see any other possible thing that could be responsible for your numbness and tingling.

Dr. Bernard

Above answer was peer-reviewed by
Follow-up: Experiencing tingling in arms. Falling asleep. Diagnosed with Lyme's disease. What to do? 10 hours later
I have been taking anti-depressants for ten years so this sudden onset of numbness/tingling in my arms/hands is probably not due that. I do think it is tick related. Is it your opinion that it probably isn't tick related? The suddenness of onset makes me think it is a tick bite or infection of some sort and then when I read up on possible causes of tingling tick bite was one of the possibilities
Answered by Dr. Nsah Bernard 2 hours later

Thanks for updating,

You need to know that side effects can come as a result of long term use of certain medications. You might have been using and tolerating them for over 10 years but it is possible that long term use resulted to the numbness/tingling.
Well tick is a possible but very very rare cause of numbness/tingling. It will require that you should be exposed first to an environment where ticks can be found, before you can develop those kind of symptoms related to the parasitic infection.
Peripheral neuropathy (idiopathic) is a more likely possibility given your age.
It will best to get a neurologist point of view, as this might be an early warning sign of developing systemic diseases.

Hope this helps further.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor